The critical interaction between valproate sodium and warfarin: case report and review.
Аннотация
BACKGROUND
Valproic acid (VPA) and warfarin are commonly prescribed for patients with epilepsy and concomitant atrial fibrillation (AF). When VPA and warfarin are prescribed together, clinically important interactions may occur. VPA may replace warfarin from the protein binding sites and result in an abnormally increased anticoagulation effect. This is commonly underrecognized.
CASE PRESENTATION: In our case, we report a 78-year-old woman with a glioma who presented with status epilepticus. The patient was on warfarin to prevent cardiogenic embolism secondary to AF. Intravenous loading dose of VPA was administered, but international normalized ratio (INR) increased significantly to 8.26. Intravenous vitamin K1 was then given and the patient developed no overt bleeding during the hospitalization.
CONCLUSION
By reviewing the literature and discussing the critical interaction between valproate sodium and warfarin, we conclude that intravenous VPA and the co-administrated warfarin may develop critical but underrecognized complications due to effects on the function of hepatic enzymes and displacement of protein binding sites.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.